Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 391, NWS Shreveport, LA

June 25, 20084 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 25, 2008, 7:59 PM CDT for 4 counties in Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 7:59 PM CDT (00:59 UTC)
Expired
Jun 25, 2008, 8:30 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1225 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1225 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:47 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 2:47 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT WED JUN 25 2008

.DISCUSSION...

WEAK SHEAR AXIS WILL CONTINUE TO MEANDER OVER THE REGION NEXT FEW
DAYS... PROVIDING THE UPPER DYNAMICS FOR SCATTERED SHOWERS AND
THUNDERSTORMS. IN THE LOWER LEVELS...GULF MOISTURE WILL CONTINUE
TO ADVECT NORTH INTO THE AREA...KEEPING PRECIPITABLE WATER LEVELS
HIGH. COMBINE THIS WITH AFTERNOON HEATING...AND SOME STORMS WILL
PRODUCE SOME VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE
PATTERN WILL BEGIN TO CHANGE OVER THE WEEKEND...AS LOW PRESSURE
ALONG THE CALIFORNIA COAST RETROGRADES...ALLOWING A LARGE RIDGE TO
BUILD OVER THE WESTERN U.S. THIS PLACES THE CWA BACK INTO
NORTHWEST FLOW ALOFT WITH A SURFACE BOUNDARY...WIND SHIFT IN THE
LOWER LEVELS...CUTTING OFF THE GULF FLOW FOR SUNDAY AND MONDAY.
PRECIP CHANCES WILL DIMINISH SOME WITH THIS SCENARIO...BUT NOT
TOTALLY ELIMINATED. SOME RELIEF IN THE HUMIDITY...WITH SLIGHTLY
LOWER DEWPOINTS POSSIBLE SUNDAY AND MONDAY FOR NORTHERN PORTIONS
OF THE CWA. HOWEVER...HIGHS WILL REMAIN IN THE LOWER 90S FOR THE
MOST PART...AND MAY APPROACH THE MID 90S BY WEDNESDAY. LOWS IN THE
UPPER 60S TO LOWER 70S THROUGHOUT THE SEVEN DAY FORECAST PERIOD.

&&

AVIATION...

SCT CONVECTION CONTINUES TO DEVELOP ACROSS DEEP E TX/SW AR/NRN LA
ATTM...IN VC OF A WEAK SHEAR AXIS THAT REMAINS ACROSS WRN AR/E TX
THIS AFTERNOON. DUE TO THE PULSE NATURE OF THESE STORMS...AM HAVING
TO AMEND TAFS AS NEEDED FOR CONVECTION IN VC OF THE AFFECTED
TERMINALS. HOWEVER...MOSTLY VFR CONDITIONS WILL REMAIN THROUGHOUT
MUCH OF THE TAF PERIOD...ASIDE FROM THE LOCALLY REDUCED
CIGS/VSBYS/WIND GUSTS FROM THE STORMS. CONVECTION SHOULD DIMINISH
SHORTLY AFTER SUNSET THIS EVENING WITH THE LOSS OF HEATING. PATCHY
FG WILL BE POSSIBLE TONIGHT IN AREAS THAT RECEIVE RAINFALL...WITH
LOW MVFR CIGS LIKELY REDEVELOPING ACROSS CNTRL TX BY 9Z...SPREADING
INTO THE WRN SECTIONS OF E TX/SE OK/WRN AR BY 12Z. BRIEF MVFR CIGS
ARE POSSIBLE ACROSS THESE AREAS FOR A FEW HRS THURSDAY
MORNING...BEFORE CIGS BECOME VFR. OTHERWISE...SHEAR AXIS WILL REMAIN
NEARLY STATIONARY ACROSS SCNTRL AR/N LA/E TX THURSDAY...WITH SCT
AFTERNOON CONVECTION AGAIN POSSIBLE THROUGH EARLY EVENING BEFORE
DIMINISHING. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  91  73  92 /  30  40  30  40
MLU  71  90  71  91 /  30  50  30  50
DEQ  70  92  69  93 /  20  20  20  20
TXK  70  91  72  93 /  20  20  20  20
ELD  69  90  72  92 /  30  30  30  30
TYR  72  92  74  93 /  20  20  20  20
GGG  72  92  73  93 /  30  30  20  30
LFK  72  92  73  92 /  40  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Jun 25, 6:00 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUN 25 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE
EAST TEXAS LAKES AREA AND ACROSS LOWER TOLEDO BEND COUNTRY
AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA THIS
MORNING AND THEN ACROSS THE REMAINING SECTIONS OF THE
FOUR STATE REGION DURING THE AFTERNOON AND INTO THE NIGHT.
OUTFLOW FROM THE DISSIPATING STORMS THIS MORNING WILL PROVIDE
FOR THE DEVELOPMENT OF ADDITIONAL ACTIVITY INTO THE AFTERNOON
AND EVENING. ISOLATED THUNDERSTORMS WILL BECOME SEVERE AND
PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY
RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN
BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN
BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF
THE WEEK AND INTO THE EARLY PART OF NEXT WEEK AS THE REGION WILL BE
IN A FAVORABLE PATTERN FOR DEVELOPMENT. ISOLATED THUNDERSTORMS WILL
BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND
HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN
BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN
BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.

06

In the hours before

Local storm report, Jun 25, 3:56 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     LIGHTNING        5 SE BOSSIER CITY       32.47N 93.60W
06/25/2008                   BOSSIER            LA   LAW ENFORCEMENT

            LIGHTNING STRUCK AN OIL TANK SOUTHEAST OF TOWN.

0350 PM     TSTM WND DMG     2 W WINNFIELD           31.92N 92.68W
06/25/2008                   WINN               LA   LAW ENFORCEMENT

            TREES DOWN WEST OF WINNFIELD NEAR HANNAS MILL.

&&

MBERRY
Special weather statement, Jun 25, 4:06 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT WED JUN 25 2008

TXZ152-153-165-166-252200-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-SHELBY-
406 PM CDT WED JUN 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING
COUNTIES
IN EASTERN TEXAS
     SHELBY...NACOGDOCHES...SAN AUGUSTINE AND ANGELINA

INCLUDING THE FOLLOWING LOCATIONS
     BLAND LAKE...ETOILE...HUNTINGTON...MACUNE...MARTINSVILLE...
     MELROSE...NACOGDOCHES...NEUVILLE AND SAN AUGUSTINE

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ALONG A LINE EXTENDING
FROM NACOGDOCHES TO 19 MILES SOUTHEAST OF NACOGDOCHES TO 6 MILES
SOUTHEAST OF DIBOLL...MOVING EAST AT 18 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SMALL LIMBS MAY BE DOWNED WITH THESE WINDS. SHOULD THESE STORMS
INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED.

LAT...LON 3109 9464 3108 9468 3110 9470 3112 9479
      3150 9444 3160 9473 3175 9439 3169 9407
      3157 9398 3154 9399 3108 9430 3106 9459
TIME...MOT...LOC 2106Z 267DEG 16KT 3158 9454 3151 9433
          3113 9469

15
Local storm report, Jun 25, 4:13 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             DOYLINE                 32.52N 93.42W
06/25/2008  E0.88 INCH       WEBSTER            LA   PUBLIC

&&

MBERRY
Local storm report, Jun 25, 4:38 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     10 SE GREENWOOD         32.34N 93.85W
06/25/2008                   CADDO              LA   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN IN KEITHVILLE.

&&

MBERRY
Local storm report, Jun 25, 5:03 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     DUBBERLY                32.54N 93.24W
06/25/2008                   WEBSTER            LA   LAW ENFORCEMENT

            SEVEN TREES REPORTED DOWN NEAR TOWN.

&&

MBERRY
Local storm report, Jun 25, 5:11 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             1 NW CARTHAGE           32.16N 94.35W
06/25/2008  E0.75 INCH       PANOLA             TX   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL NORTHWEST OF TOWN NEAR THE
            COMMUNITY OF RIDERVILLE.

0505 PM     TSTM WND DMG     1 NW CARTHAGE           32.16N 94.35W
06/25/2008                   PANOLA             TX   LAW ENFORCEMENT

            ONE TREE DOWN ALONG CR 207 NORTHWEST OF TOWN.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:20 PM CDTSpecial Weather StatementSHVSmith40 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk44 min
Jun 26, 5:47 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion43 min
Jun 26, 6:22 PM CDTSpecial Weather StatementSHVMarion38 min
Jun 26, 3:05 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn40 min
Jun 26, 4:24 PM CDTSevere Thunderstorm WarningSHVLaSalle36 min
Jun 26, 4:43 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita32 min
Jun 26, 5:25 PM CDTSpecial Weather StatementSHVBossier, Caldwell, Claiborne, Lincoln, Ouachita, Union and 1 more65 min
Jun 25, 8:40 PM CDTSpecial Weather StatementSHVHoward50 min
Jun 26, 6:37 PM CDTSpecial Weather StatementSHVLafayette38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.